Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 9, 2007, 11:40 AM MDT. It took effect at Aug 9, 2007, 3:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 11:40 AM MDT (17:40 UTC)
- In effect from
- Aug 9, 2007, 3:00 PM MDT
- Expired
- Aug 9, 2007, 10:37 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOI 091740 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 1140 AM MDT THU AUG 9 2007 IDZ418-419-ORZ636-637-100600- /O.UPG.KBOI.FW.A.0008.070809T1900Z-070810T0400Z/ /O.NEW.KBOI.FW.W.0009.070809T2100Z-070810T0600Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 1140 AM MDT THU AUG 9 2007 /1040 AM PDT THU AUG 9 2007/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR WIDELY SCATTERED DRY THUNDERSTORMS IN OREGON ZONES 636 AND 637 AND IDAHO ZONES 418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL DISTURBANCE OVER NORTHERN NEVADA AND A SECOND DISTURBANCE OVER NORTHERN CALIFORNIA WILL MOVE NORTHEAST AND IMPACT SOUTHEAST OREGON AND SOUTHERN IDAHO THIS AFTERNOON AND EVENING. LOW LEVELS ARE VERY DRY BUT A NARROW RIBBON OF MID LEVEL MOISTURE WILL BE CONDUCIVE FOR THE PRODUCTION OF WIDELY SCATTERED DRY THUNDERSTORMS WITH GUSTY WINDS AND ERRATIC WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND GUSTY WINDS...DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL AND NEW FIRE STARTS. $$
1 follow-up statement
000 WWUS85 KBOI 100437 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 1037 PM MDT THU AUG 9 2007 IDZ418-419-ORZ636-637-100545- /O.CAN.KBOI.FW.W.0009.000000T0000Z-070810T0600Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 1037 PM MDT THU AUG 9 2007 /937 PM PDT THU AUG 9 2007/ ...RED FLAG WARNING IS CANCELLED FOR WIDELY SCATTERED DRY THUNDERSTORMS IN OREGON ZONES 636 AND 637 AND IDAHO ZONES 418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS WHICH DEVELOPED EARLIER IN THE WARNED AREAS HAVE DISSIPATED AND ARE NOT EXPECTED FOR THE REMAINDER OF TONIGHT. THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:41 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 9:41 AM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
941 AM MDT THU AUG 9 2007
.DISCUSSION...WATER VAPOR LOOP SHOWS DEFINITE CIRCULATION IN
NEVADA MOVING NE TOWARD SOUTHERN IDAHO...NOT WELL DEPICTED IN
PROGS. MID CREW ADDED ISOLATED THUNDERSTORMS TO IDAHO/NEVADA
BORDER ZONES FOR LATE TODAY/TONIGHT. ANOTHER CIRCULATION
AREA OFF NW CALIF 41/128 WAS STRETCHING NEWD AS IT APPROACHED
THE COAST...PROGS HANDLING THAT FEATURE BETTER. ISOLATED
THUNDERSTORMS EXPECTED LATE TODAY/TONIGHT IN OUR WRN AND NRN
OREGON ZONES...GETTING INTO WEST CENTRAL IDAHO MOUNTAINS
TONIGHT. GFS 850-500 RH PATTERN AND TREND LOOKS GOOD FOR
PLACING THESE THUNDERSTORMS. 12Z BOI RAOB A FULL 5C WARMER
THAN 12Z YESTERDAY SURFACE TO 850 MB BUT PART OF THAT INCREASE
OCCURRED WEDNESDAY AFTERNOON. LESS INCREASE IS EXPECTED
TODAY. THEREFORE MAX TEMPS TODAY WILL ONLY BE ABOUT 5F
HIGHER THAN YESTERDAY...AS ALREADY FORECAST.
&&
.AVIATION...CONDITIONS WILL BE MAINLY VFR THROUGH FRIDAY. SMOKE
CONTINUES TO BE A PROBLEM THROUGH THE CENTRAL MOUNTAINS OF IDAHO
WITH AREAS OF MVFR AND LOCAL IFR VISIBILITIES. THIS AFTERNOON AND
EVENING THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CENTRAL
IDAHO MOUNTAINS...AND IN OREGON OVER BAKER COUNTY AND NORTHERN
PORTIONS OF HARNEY AND MALHEUR COUNTIES. SURFACE WINDS WILL BE LIGHT
EXCEPT NEAR THUNDERSTORMS WHERE GUSTY WINDS CAN BE EXPECTED. WINDS
ALOFT WILL BE LIGHT TO MODERATE FROM THE SW-W.
&&
.FIRE WX...FOR NOW WE WILL CONTINUE FIRE WX WATCH IN AREAS
LISTED BELOW...ALTHOUGH AT THIS TIME THE NEVADA MOISTURE MAY
REACH SOUTHERN IDAHO TOO SOON TO DEVELOP A RED FLAG EVENT.
FINAL DECISION 18Z.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...UPPER LEVEL LOW NEAR TAHOE
MOVING NORTHEAST WILL BRING BROAD LIFT AND MID TO UPPER LEVEL
MOISTURE ACROSS SOUTHERN ZONES THROUGH THIS EVENING. THIS WILL
COMBINE WITH AFTERNOON HEATING FOR INSTABILITY MAXIMIZED ACROSS
SOUTHERN ZONES THIS AFTERNOON AND EVENING. THE NORTHERN HALVES OF
HARNEY/MALHEUR COUNTIES ARE EXPECTED TO REMAIN CAPPED WHILE GREATEST
CAPE IS EXPECTED OVER OWYHEE/SOUTHERN TWIN FALLS COUNTIES. SHEAR IS
WEAK BUT GREATEST OVER SRN TWF COUNTY. SO EXPECT SHORT LIVED PULSE
THUNDERSTORMS TODAY. HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS
NEAR THE ID-NV BORDER THIS AFTERNOON AND EVENING WITH THE WELL
ORGANIZED UPPER LEVEL WAVE. HIGHS WILL BE UP AROUND 4F OVER SW IDAHO
AND UP 1-2F IN SE OREGON AS YESTERDAYS TROUGH EXITS MT THIS MORNING
LEAVING SW FLOW ALOFT WITH AN EMBEDDED SOUTHERN STREAM LOW/TROUGH. A
NE PACIFIC TROUGH OFF THE BC AND NW WA COASTAL AREA THIS MORNING
WILL DROP INTO THE LONGWAVE NE PACIFIC TROUGH THIS AFTERNOON THEN
LIFT NE ACROSS THE PANHANDLE FRIDAY. THIS FFEATURE DROPS OUR
HEIGHTS/THICKNESSES BACK FOR COOLER TEMPERATURES BRIEFLY TONIGHT AND
FRIDAY. LIGHT NW TO SW SURFACE WINDS WITH HIGHER PRESSURE OFF THE
OREGON COAST AND LOWER PRESSURE OVER UT.
LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...LONGWAVE RIDGE BEGINS TO
REBUILD EARLY SATURDAY FOR DRIER SOUTHWESTERLY FLOW AND A GRADUAL
WARMING OF TEMPERATURES THROUGH TUESDAY. RIDGE AXIS BEGINS TO SHIFT
WESTWARD BY MIDWEEK AS UPPER TROUGH OFF THE COAST OF THE PACIFIC NW
CONTINUES TO GAIN STRENGTH. MODELS CONSISTENT IN DEPICTING A LATE
THURSDAY LANDFALL OF THIS TROUGH. INCREASING CONFIDENCE THAT THIS
SYSTEM WILL MOVE FURTHER SOUTH THAN WE HAVE RECENTLY SEEN....FOR
ABUNDANT MID LEVEL MOISTURE ACROSS OUR FORECAST AREA. HOWEVER...HAVE
KEPT POPS FAIRLY CLOSE TO CLIMATOLOGY FOR NOW. TEMPERATURES
TYPICALLY 5 OR SO DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD.
FIRE WEATHER...EXPANDED AREA OF FIRE WEATHER WATCH WITH POTENTIAL
FOR WIDELY SCATTERED DRY THUNDERSTORMS OVER SOUTHERN TIER OF ZONES.
WELL ORGANIZED UPPER LEVEL WAVE OVER N-CENTRAL CA THIS MORNING WILL
BREAK CAP AND COMBINE WITH MID-LEVEL MOISTURE FOR THUNDERSTORMS
ACROSS SOUTHERN BURNS/VALE BLM AND FAR SOUTHERN IDAHO LATE THIS
AFTERNOON AND EVENING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR IDZ418-IDZ419.
OR...FIRE WEATHER WATCH FROM 1 PM MDT /NOON PDT/ THIS AFTERNOON
THROUGH THIS EVENING FOR ORZ636-ORZ637.
&&
WEATHER.GOV/BOISE
DISCUSSION...LC
AVIATION.....DF
PREV SHORT TERM...VM
PREV LONG TERM....MTHazardous weather outlook, Aug 9, 5:33 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 533 AM MDT THU AUG 9 2007 IDZ011>016-028>030-ORZ061>064-101145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 533 AM MDT THU AUG 9 2007 /433 AM PDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.